Hi, I was diagnosed with Hashimoto's several months after having a total hysterectomy (I have no ovaries), in the fall of 2009. Since that time I have been on thyroid hormone replacement medication (my TSH was 19 and my antibodies were 177). I have been struggling with heat intolerence/hot flashes to the point where it is unbearable! It seems that the more Levoxyl I take the worse my heat intolerence gets (my last TSH was 2.79) . If my TSH is normal why am I having such horrible heat intolerence/hot flashes!! When I am having a "heat episode", my pulse starts bounding (but it does not go too high, I normally have a low pulse rate 50's-70's), and my nose will become uncongested- then I sweat. I have been on Estrogel, and it did not make a difference, so I no longer take it. I have been to 3 endocrinologists, and none of them will take their eyes off my TSH level (my current dr. only checks my TSH level) to look me in the face and hear what I am telling them about my symptoms!! I am not going crazy, but it is upsetting to be going through this and not get any help!! Sometimes I do not take my Levoxyl (am currently on 50mcg, because I can not tolerate more), because I think it is making these symptoms worse. Also, my vocal cords bother me sometimes when I get emotional and I raise my voice, or cry- and my nose is always congested and I am very sensitive to the things I am allergic to right now. I had a FNA biopsy last October, and my Dr. told me it was not cancer, but the report said Hurthle cells. I am a nurse, and I want to take care of my thyroid, but I do not know what to do anymore!!! I have been sleeping with the bedroom window open (in the winter), and I will still have a hard time sleeping due to heat intolerance/hot flashes!! One last thing, my blood pressure has been going up (when on the Levoxyl ), and sometimes it is around 145/95-100. I was given Lisinopril after starting on the thyroid hormone. Can Hashimoto's be this bad!! Please help!!!
Hurthle cells are commonly seen in FNAs in Hashimoto's.
Occassionally changing to a different brand of T4 can help.
Much of this sounds more like menopause symptoms than thyroid symptoms. Would consider rediscussing options with your gynecologist.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.